Texas, 2008Damaging Wind and Strong Wind in Texas, June 4 to 5, 2008
June 4 to 5, 2008 · NWS FWD · 4 events in 4 counties and zones
Strong southerly winds associated with a tight pressure gradient caused wind damage on the evening of the 4th. A few thunderstorms developed on the 5th as a dryline approached western north Texas.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $16,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong southerly winds associated with a tight pressure gradient caused wind damage on the evening of the 4th. A few thunderstorms developed on the 5th as a dryline approached western north Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 4, 2:40 PM CST, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 4, 2:40 PM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
340 PM CDT WED JUN 4 2008
.DISCUSSION...
WATER VAPOR IMAGERY SHOWS A LARGE UPPER TROUGH OVER THE WEST WITH
WSW FLOW OVER THE REMAINDER OF THE COUNTRY. NORTH TEXAS REMAINS
UNDER THE INFLUENCE OF SUBTROPICAL RIDGING TO THE SOUTH AND THE
UPPER TROUGH TO THE WEST...WITH WEAK SHORTWAVES MOVING ALONG THE
BASE OF THE TROUGH TOWARDS NORTH TEXAS. CU HAS DEVELOPED OVER THE
SOUTHEASTERN COUNTIES WHERE DEW POINTS ARE AOA 70 DEGREES.
THE WIND ADVISORY WILL BE EXTENDED THROUGH TOMORROW EVENING WITH
A HEALTHY PRESSURE GRADIENT IN PLACE AND A STRONG LLJ OF 55-65 KTS
MIXING TO THE GROUND. WIND SPEEDS WILL LIKELY STAY UP FOR THE MOST
PART TONIGHT AS BOUNDARY LAYER NEVER COMPLETELY DECOUPLES. FIRE
DANGER WILL REMAIN ELEVATED OVER THE WESTERN COUNTIES TOMORROW
WITH GUSTY WINDS AND AN APPROACHING DRYLINE...HOWEVER COMPONENTS
FALL SHORT OF RED FLAG WARNING CRITERIA.
HAVE UPPER POPS SLIGHTLY FOR THE THURSDAY NIGHT/FRIDAY MORNING
TIME FRAME OVER THE NORTHWEST SECTION AS UPPER LEVEL SHORTWAVE
SWINGS THROUGH THE PLAINS AND INTO CENTRAL CANADA. A FEW SCATTERED
STRONG STORMS WILL BE POSSIBLE ESPECIALLY OVER THE NW COUNTIES IF
THE CAP CAN BE BROKEN. WITH NO UPPER LEVEL ENERGY TO PUSH THE
COLD FRONT ANY FARTHER...IT IS EXPECTED TO STALL ACROSS OKLAHOMA
AND WEST TEXAS. NO REAL RELIEF FROM THE HEAT IS EXPECTED WITH HIGH
TEMPERATURES SOARING INTO THE LOWER TO MID 90S THROUGH THE NEXT 7
DAYS. THE BERMUDA HIGH BUILDS BACK OVER THE SOUTHEASTERN STATES
FOR THE REMAINDER OF THE FORECAST AS ANOTHER SHORTWAVE DIGS INTO
THE FOUR CORNERS REGION. SH/13
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 78 92 76 90 76 / 5 10 20 20 10
WACO, TX 77 93 78 90 76 / 5 10 20 20 10
PARIS, TX 75 89 74 88 74 / 5 10 20 30 10
DENTON, TX 77 92 76 91 77 / 5 10 20 30 10
MCKINNEY, TX 77 91 77 88 75 / 5 10 20 30 10
DALLAS, TX 79 93 77 90 77 / 5 10 20 20 10
TERRELL, TX 76 92 76 90 75 / 5 10 20 20 10
CORSICANA, TX 77 92 76 90 74 / 5 10 20 20 10
TEMPLE, TX 77 92 77 89 75 / 5 10 10 20 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 9 PM CDT THURSDAY FOR THE FOLLOWING ZONES:
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175.
&&
Hazardous weather outlook, Jun 4, 2:00 PM CST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
300 PM CDT WED JUN 4 2008
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
300 PM CDT WED JUN 4 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TONIGHT.
A WIND ADVISORY IS IN EFFECT FOR SOUTH WINDS OF 20 TO 30 MPH WITH
GUSTS TO 35 MPH THROUGH THE OVERNIGHT HOURS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
SOUTH WINDS OF 25 TO 35 MPH...WITH GUSTS OVER 40 MPH WILL BE
POSSIBLE THURSDAY AND A WIND ADVISORY IS IN EFFECT UNTIL 9 PM.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS NORTHWEST OF A LINE FROM
SULPHUR SPRINGS...TO CORSICANA...TO LAMPASAS ON THURSDAY NIGHT. THE
CHANCE OF STORMS WILL CONTINUE ALONG AND TO THE EAST OF THE I-35
CORRIDOR FRIDAY. ONE OR TWO STORMS MAY BECOME SEVERE NEAR THE RED
RIVER VALLEY THURSDAY EVENING...OTHERWISE CLOUD TO GROUND LIGHTNING
WILL BE THE MAIN HAZARD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
92
Strong Wind, Lamar
- When
- June 4, 4:15 PM CST
- Where
- Lamar forecast zone
- Measured
- 34 kt (39 mph) measured gust
- Property damage
- $3,000
- Reported by
- Newspaper
- Coordinates
- 33.667, -95.571 (the zone’s center; the record gives no point)
A few trees and power lines were blown down due to several hours of gusty southerly winds.
Strong Wind, Anderson
- When
- June 4, 4:35 PM CST
- Where
- Anderson forecast zone
- Measured
- 30 kt (35 mph) measured gust
- Property damage
- $3,000
- Reported by
- Newspaper
- Coordinates
- 31.813, -95.653 (the zone’s center; the record gives no point)
A 60 foot tall cottonwood tree fell near a house in Lampasas. Winds were sustained at 20-25 MPH for the majority of the day with gusts near 40 MPH.
Strong Wind, Grayson
- When
- June 4, 4:45 PM CST
- Where
- Grayson forecast zone
- Measured
- 33 kt (38 mph) measured gust
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 33.627, -96.678 (the zone’s center; the record gives no point)
A few trees and signs were blown down near Collinsville due to several hours of gusty southerly winds.
Thunderstorm Wind, Young
- When
- June 5, 9:44 PM CST
- Where
- Young County, Olney
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 33.370, -98.770
A 60 MPH wind gust was reported.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flood in Virginia, June 4, 20081 death · 2 injured · $1.4 million · EF1 · 112 events
- Flooding in Illinois, June 4 to 18, 20081 death · $2.4 million · 6 events
- Tornadoes and Flash Flooding in Nebraska, June 4 to 5, 2008$2.9 million · EF2 · 60 events
- Tornado and Flash Flooding in Indiana, June 4, 20081 death · $363,000 · EF0 · 24 events
- Flooding in Indiana, June 4 to 22, 2008$438 million · 7 events
- Tornadoes and Flash Flooding in Iowa, June 4 to 5, 2008$1.3 million · EF1 · 78 events
- Tornadoes and Flash Flooding in Nebraska, June 4 to 5, 2008$8.1 million · EF0 · 58 events
- Tornadoes and Flash Flooding in Nebraska, June 4 to 15, 2008$2.0 million · EF1 · 59 events
- Flood in Indiana, June 4 to 12, 2008$90 million · 1 event
- Tornadoes and Hail in Maryland, June 4, 2008$2.1 million · EF0 · 76 events
- Flood in Indiana, June 4 to 21, 2008$20 million · 1 event
- Tornadoes and Flooding in Iowa, June 4 to 18, 2008$1.4 million · EF1 · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 107152, 112411, 111926, 107148.